MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that after intraocular lens (iol) implantation on (b)(6) 2024, the patient had visual acuity complaints in her right eye.Patients follow-up visit notes are give below: (b)(6) 2024: very blurry vision.(b)(6) 2024: light sensitivity and vision was still blurry.She had corneal edema.(b)(6) 2024: light sensitivity, blurry vision, halos around lights.She was able to read with +2.00 otc reading glass.She had dry eye syndrome secondary to tear deficiencies.(b)(6) 2024: vision was unchanged, still very blurry.Current glasses had plano lens in right eye.Patient was not sure if dryness was still elevated.She had light sensitivity.Halos had increased at night, she had to close her right eye when passing another vehicle.Vision was not sharp and colors were duller.She had dry eye syndrome secondary to tear deficiencies.(b)(6) 2024: still had blurry vision, like a haze over right eye at all distances.Still had halos.She had dry eye syndrome secondary to tear deficiencies.An explant has been planned.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating as per surgeon's opinion not product related problem, the patient was not happy about having halos around lights.The iol was exchanged for non company lens 21.5 diopter model 1 months 25 days following the initial implant procedure with no patient harm.
 
Additional Manufacturer Narrative
Correction information was provided in d.4.Additional information was provided in b.2., b.5., b.6., d.6.B., d.10., e.4., h.3., h.6., and h.11.The instructions for use (ifu) states that some visual effects may be expected due to the superposition of focused and unfocused multiple images.These may include some perception of halos, radial lines around point sources of light (starbursts) under night-time conditions, or glare, as well as other visual symptoms.As with other multifocal iols, there is a possibility that visual symptoms may be significant enough that the patient will request explant of the multifocal iol.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20310689
Report Number9612169-2024-00953
Device Sequence Number7726833
Product Code MFK
UDI-Device Identifier00380652408172
UDI-Public(01)00380652408172(17)270404(11)230406(10)25630519(21)25630519159
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.225
Device Lot Number25630519
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date11/27/2024
Date Device Manufactured04/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BESIVANCE.; CLOBETASOL PROP.; DUOVISC OVD.; KETOROLAC.; MC PHERSON FORCEPS.; MONARCH II LOADING FORCEPS.; MOXIFLOXACIN.; MURO 128 TID.; ORA SYSTEM WITH VERIFEYE MESSAGING.; OXYBUTYNIN CHLORIDE.; PREDNISOLONE ACETATE.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; SYSTANE COMPLETE LUBRICANT EYE DROPS.; ULTRATA FORCEPS.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.; ZOLPIDEM.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexFemale